MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE EDGE W/SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE EDGE W/SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 432215
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the syringe was leaking around the plunger.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H3: device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6: evaluation codes updated.Device evaluation: 79 unopened samples were received for investigation.Samples were visually and functionally tested and leakage past the plunger was observed with 43 of the provided products.The syringe is a supplied item which is purchased as an assembled product.Inadequate manufacturing from the supplier was found to be the root cause of the issue.The complaint information has previously been shared with the manufacturer and a snn was issued to them.Icu has not purchased this assembly since 2022.At this time, no further actions will be taken.Complaint information will continue to be monitored for any new information and further actions taken accordingly.Dhr review found no discrepancies or anomalies relevant to the complaint.

Brand Name
JELCO HYPODERMIC NEEDLE EDGE W/SYRINGE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20818866
Report Number1217052-2024-00211
Device Sequence Number18353595
Product Code FMI
UDI-Device Identifier00351688071029
UDI-Public(01)00351688071029(17)260416(10)4141025
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K071785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Catalogue Number432215
Device Lot Number4141025
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown